Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Apr 8, 2005, 2:43 PM MDT for Grand County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2005, 2:43 PM MDT (20:43 UTC)
- Expired
- Apr 8, 2005, 3:15 PM MDT
- In force
- 32 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Grand County, CO
The radar
The Denver radar (KFTG), 157 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3148 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 082044
SVRBOU
COC049-082115-
/O.NEW.KBOU.SV.W.0001.050408T2043Z-050408T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
243 PM MDT FRI APR 8 2005
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GRAND COUNTY IN NORTH CENTRAL COLORADO
* UNTIL 315 PM MDT
* AT 240 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER KREMMLING...OR ABOUT
60 MILES NORTHEAST OF GLENWOOD SPRINGS...AND MOVING NORTH AT 35
MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLIAMS
FORK RESERVOIR...PARSHALL...KREMMLING AND HOT SULPHUR SPRINGS.
DAMAGING WINDS NEAR 100 MPH WERE REPORTED AT THE EAGLE AIRPORT
WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND
STAY AWAY FROM WINDOWS
LAT...LON 4006 10660 4000 10638 3987 10600 4031 10590
4035 10653
$$
BARJENBRUCH2 follow-up statements
000
WWUS55 KBOU 082101
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
300 PM MDT FRI APR 8 2005
COC049-082115-
/O.CON.KBOU.SV.W.0001.000000T0000Z-050408T2115Z/
GRAND CO-
300 PM MDT FRI APR 8 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM MDT FOR
CENTRAL GRAND COUNTY...
AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 14 MILES NORTH OF
KREMMLING...OR ABOUT 66 MILES EAST OF CRAIG...MOVING NORTH AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOT
SULPHUR SPRINGS.
THIS STORM HAS PRODUCED A WIND GUST OF 53 MPH AT THE KREMMLING
AIRPORT.
LAT...LON 4006 10660 4000 10638 3987 10600 4031 10590
4035 10653
$$
BARJENBRUCH000
WWUS55 KBOU 082113
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
314 PM MDT FRI APR 8 2005
COC049-082124-
/O.EXP.KBOU.SV.W.0001.000000T0000Z-050408T2115Z/
GRAND CO-
314 PM MDT FRI APR 8 2005
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRAND COUNTY EXPIRES
AT 315 PM MDT...
LAT...LON 4006 10660 4000 10638 3987 10600 4031 10590
4035 10653
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:30 AM MDT, 11 hours 13 minutes earlier.
Area forecast discussion, Apr 8, 3:30 AM MDT, 11 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 330 AM MDT FRI APR 8 2005 .SHORT TERM...FAST SHARP TROUGH MOVING ACROSS THE AREA BY TONIGHT. WINDS SOUTH 20 KT AHEAD OF THE TROUGH GOING TO WEST...WITH 30-40KT IN THE MID LEVELS. GFS IS A LITTLE SLOWER THAN NAM...PREFER NAM WITH THE TROUGH AXIS NEAR DENVER AT 00Z. NOT MUCH LOW LEVEL MOISTURE BUT COOLING MAKES IT UNSTABLE ALONG/BEHIND THE TROUGH. EVEN WITH AN ELY COMPONENT TO THE LOW LEVEL WINDS ON THE PLAINS...NOT MUCH MOISTURE AROUND TO BRING IN. SO CONVECTION MAINLY IN THE MOUNTAINS THIS AFTERNOON...AND VIRGA OR LIGHT SHOWERS ON THE PLAINS THIS EVENING. UNSTABLE ENOUGH FOR ISOLATED THUNDER BUT PROBABLY MARGINAL ENOUGH FOR LOW COVERAGE. IN THE MOUNTAINS WEST TO SOUTHWEST WINDS CONTINUE WITH PLENTY OF INSTABILITY THIS EVENING SO A QUICK SHOT OF OROGRAPHIC/CONVECTIVE SNOWFALL. GRADIENTS FLATTEN QUICKLY LATER TONIGHT AS THE NEXT WAVE DEEPENS TO THE WEST. EXPECT A SHARP DECREASE IN BOTH WIND AND SHOWERS/CLOUDS LATE TONIGHT. ADJUSTED TEMPS DOWNWARD TODAY/UPWARD TONIGHT ONLY SLIGHTLY FOR CLOUD COVER AND WIND...ALL CLOSE TO CURRENT GUIDANCE. .LONG TERM...MODELS HAVE SHORT TERM UPPER RIDGING OVER THE FORECAST AREA BETWEEN TROUGHS EARLY ON SATURDAY. BY 06Z SATURDAY NIGHT BOTH THE ETA/GFS HAVE THE UPPER CLOSED LOW OVER THE FOUR CORNERS...THEN BOTH SHOW IT OVER THE TEXAS/OKLAHOMA PANHANDLES AT 00Z SUNDAY AFTERNOON. THIS APPEARS SIMILAR TO THE PREVIOUS 00Z RUNS ACCORDING TO LAST NIGHT DISCUSSION. SO CONSISTENCY SEEMS GOOD. HOWEVER... THE CURRENT GFS KEEPS THE UPPER LOW HANGING AROUND WESTERN/CENTRAL KANSAS/NEBRASKA THROUGH 06Z TUESDAY MORNING. YESTERDAYS HAD IT SCOOTING EASTWARD. OF SOME CONCERN...BOTH THE ETA AND GFS HAVE A ANOTHER CLOSED LOW OVER THE DAKOTAS/MONTANA AREA FROM 00Z SATURDAY AFTERNOON THROUGH SUNDAY 00Z AFTERNOON. THIS WILL LIKELY EFFECT THE SYNOPTIC SCALE ENERGY WE RECEIVE OVERALL FROM THE ENTIRE TROUGH AS WELL AS THE LOCATION OF THE LOW LEVEL CYCLONE AND ASSOCIATED WIND FIELDS. THE CURRENT MODELS HAVE THE SURFACE CYCLONE DEVELOPING OVER SOUTHEASTERN COLORADO BY 00Z SATURDAY AFTERNOON...THEN ITS OVER THE NORTHEASTERN TEXAS PANHANDLE BY 00Z SUNDAY AFTERNOON. THE QG VERTICAL VELOCITY FIELDS SHOW DECENT UPWARD MOTION SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. IT CONTINUES OVER THE EASTERN HALF SUNDAY NIGHT. THE BOUNDARY LAYER WINDS GO TO UPSLOPE BY LATE SATURDAY AFTERNOON AND CONTINUE THROUGH SUNDAY. THE ETA GOES DOWNSLOPE BELOW 700 MB OVER THE URBAN CORRIDOR BY 00Z SUNDAY AFTERNOON...THE GFS BY 06Z SUNDAY NIGHT. CROSS SECTIONS OF MOISTURE SHOW IT QUITE DRY ON SATURDAY. BY SATURDAY EVENING IT MOISTENS UP...BY 06Z SATURDAY NIGHT MOISTURE IS GREAT. THIS CONTINUES THROUGH ABOUT 06Z SUNDAY NIGHT ON THE ETA...AND ABOUT 12Z MONDAY MORNING ON THE GFS. FOR THIS SYSTEM...CROSS SECTIONS SHOW THE ONLY REAL DECENT POTENTIAL INSTABILITY ALONG WITH FAIRLY STEEP LAPSE RATES SATURDAY EVENING/NIGHT. THERE IS ALSO A BIT OF A THETA-E AXIS FROM 700 MB AND BELOW SATURDAY EVENING ONLY. FOR TEMPERATURES... FORECAST SOUNDINGS SHOW THE WET BULB ZERO TEMPERATURES TO GET LOW ENOUGH FOR SNOW AROUND MIDNIGHT SATURDAY NIGHT FOR THE URBAN CORRIDOR. THEN BY 12Z SUNDAY MORNING...SNOW IS A GOOD BET IN MOST AREAS ABOVE 4000 FEET. SO SNOW EVERYWHERE BUT THE FAR NORTHEAST CORNER ZONES...AT LEAST ACCORDING TO ETA FORECAST SOUNDINGS. BY SUNDAY NIGHT...THE ACCUMULATED QPF GRIDS ARE LOADED WITH PRECIPITATION AND SNOW...THE ETA MORE THEN THE GFS. TO BACKTRACK ...FOR SATURDAYS CURRENT SCATTERED POPS FOR CONVECTION...IT IS VERY DRY AND THE INSTABILITY PREVIOUSLY EXPECTED IS NOW SUSPECT. THERE IS LITTLE TO NO CAPE TO BE FOUND ANYWAY SATURDAY. IN FACT... IT LOOKS BETTER SATURDAY EVENING. FEW TO NO POPS FOR SATURDAY DAY. WITH GOOD MODEL CONSISTENCY AT HAND...WILL LEAVE HIGH POPS IN. THIS SYSTEM SHOULD BRING DECENT PRECIPITATION TO MUCH OF THE FORECAST AREA. STILL TO EARLY FOR HIGHLIGHTS...A DAY SHIFT OR THE NEXT MID SHIFT DETERMINATION EITHER WAY WOULD STILL YIELD PLENTY OF LEAD TIME. FOR TEMPERATURES...THICKNESS GRIDS HAVE SATURDAY 3 TO 5 C COOLER THEN TODAY. SUNDAY IS ABOUT 9 TO 12 C COOLER AGAIN THEN SATURDAY. FOR THE LAST FOUR DAYS...MONDAY THROUGH THURSDAY...THE GFS KEEPS THAT UPPER LOW JUST EAST OF US THROUGH MONDAY AFTERNOON...THE REST OF THE MODELS HAVE IT PUSHING EASTWARD THROUGH MONDAY. THEN THERE IS UPPER RIDGING PROGGED INTO WEDNESDAY. THEN SOUTHWESTERLY FLOW ALOFT IS INDICATED ON THURSDAY WITH AN UPPER TROUGH OVER THE NORTHWESTERN UNITED STATES. NOT TOO SURE ABOUT THE FORECAST-AREA-WIDE PRECIPITATION MONDAY...AND ESPECIALLY MONDAY NIGHT? WILL MAKE A FEW CHANGES...BUT MOSTLY THE NEXT SHIFT SHOULD HAVE A FRESHER LOOK. && .BOU...NONE. && GIMMESTAD/KOOPMEINERS
Hazardous weather outlook, Apr 8, 10:28 AM MDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1028 AM MDT FRI APR 08 2005 COZ030>051-091200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1028 AM MDT FRI APR 08 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A TROUGH OF LOW PRESSURE WILL MOVE ACROSS COLORADO TODAY. SNOW SHOWERS ARE EXPECTED OVER THE HIGHER MOUNTAINS IN THE AFTERNOON AND EVENING...WITH ACCUMULATIONS OF 1 TO 4 INCHES. SCATTERED RAIN AND SNOW SHOWERS WILL OCCUR IN THE MOUNTAIN VALLEYS AND FOOTHILLS. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE IN THE MOUNTAINS AND WILL SPREAD ONTO THE PLAINS LATE THIS AFTERNOON AND EVENING. SOUTH WINDS WILL GUST AS HIGH AS 45 MPH IN THE AFTERNOON...WITH THE STRONGEST WINDS EAST OF FORT MORGAN AND LIMON AND ON THE MOUNTAIN RIDGES. THE WINDS WILL SHIFT TO THE WEST AND DECREASE OVERNIGHT WITH THE SHOWERS ENDING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND NEARBY PLAINS SATURDAY AFTERNOON...THEN RAIN AND SNOW WILL RAPIDLY DEVELOP SATURDAY NIGHT AND CONTINUE INTO SUNDAY ACROSS EASTERN COLORADO. A MAJOR SPRING STORM WILL TAKE SHAPE SATURDAY NIGHT AND SUNDAY AS LOW PRESSURE INTENSIFIES ALONG THE NEW MEXICO AND COLORADO BORDER. THIS STORM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT SNOWFALL ACROSS THE FRONT RANGE FOOTHILLS...URBAN CORRIDOR...AND PALMER DIVIDE LATE SATURDAY NIGHT AND SUNDAY. AT THIS TIME THERE IS THE POTENTIAL FOR ONE TO TWO FEET OF SNOW IN THE FOOTHILLS...AND UP TO A FOOT OVER THE URBAN CORRIDOR...MAINLY FROM FORT COLLINS SOUTHWARD INTO DOUGLAS COUNTY. NORTH WINDS WILL ALSO INCREASE WITH GUSTS UP TO 35 MPH WITH BLOWING SNOW AND POOR VISIBILITIES. FURTHER EAST...PRECIPITATION WILL LIKELY REMAIN AS RAIN SATURDAY NIGHT...THEN CHANGING TO SNOW SUNDAY MORNING. THE WARMER TEMPERATURES WILL LIKELY LIMIT SNOW ACCUMULATIONS OVER FAR NORTHEAST COLORADO. THE SNOW WILL DECREASE ACROSS THE REGION SUNDAY NIGHT AND MONDAY FROM WEST TO EAST. PERSONS TRAVELING ACROSS THE NORTH CENTRAL MOUNTAINS AND STRETCHING EASTWARD ONTO THE EASTERN PLAINS SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS AS SOME ROADS MAY BECOME IMPASSABLE ON SUNDAY. STAY TUNED FOR THE LATEST ADVISORIES AND WARNINGS ON THIS POTENTIALLY DANGEROUS LATE SEASON STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COOPER/ENTREKIN
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 4:59 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 61 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.